Alert archive / California / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jul 29, 2015, 8:30 PM PDT for Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jul 30, 2015, 3:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2015, 8:30 PM PDT (03:30 UTC)
- In effect from
- Jul 30, 2015, 3:00 AM PDT
- Expired
- Jul 30, 2015, 8:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 3860 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WGUS65 KVEF 300330 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 830 PM PDT WED JUL 29 2015 ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF SOUTHEAST CALIFORNIA AND CLARK COUNTY NEVADA FOR THURSDAY... .MONSOONAL MOISTURE ALONG WITH A DISTURBANCE IN THE ATMOSPHERE MOVING NORTHWEST ACROSS SOUTHERN CALIFORNIA ON THURSDAY WILL HELP TO TRIGGER SHOWERS AND THUNDERSTORMS. ANY STRONGER OR SLOWER MOVING THUNDERSTORM ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. CAZ519>526-NVZ019-022-301130- /O.NEW.KVEF.FF.A.0004.150730T1000Z-150731T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-SPRING MOUNTAINS- RED ROCK CANYON-SOUTHERN CLARK COUNTY- 830 PM PDT WED JUL 29 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 3 AM PDT THURSDAY THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK... EASTERN MOJAVE DESERT...EASTERN SIERRA SLOPES...MORONGO BASIN...OWENS VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN SOUTHERN NEVADA...SOUTHERN CLARK COUNTY AND THE SPRING MOUNTAINS-RED ROCK CANYON. * FROM 3 AM PDT THURSDAY THROUGH THURSDAY EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST CALIFORNIA AND FAR SOUTHERN NEVADA ON THURSDAY ESPECIALLY FROM THE MID-MORNING HOURS INTO THE EARLY EVENING HOURS. * ANY STRONGER OR SLOWER MOVING THUNDERSTORMS COULD UNLEASH 1 TO 2 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN AN HOUR OR LESS. THIS COULD LEAD TO FLASH FLOODING ESPECIALLY IF IT FALLS OVER ANY LOW LYING AREAS OR IN A WASH OR CANYON THAT QUICKLY MOVES WATER TO A LOWER AREA. * IMPACTS...ROADS COULD BE CLOSED DUE TO WATER FLOWING OVER THEM AS WELL AS MUD AND ROCKS WASHING ONTO THEM. ROADWAY PAVEMENT MAY BE WASHED AWAY. SOME DIRT AND SECONDARY GRAVEL ROADS COULD BE WASHED OUT. RAPID RISES IN WASHES COULD ALSO OCCUR LEADING TO FLASH FLOODING DOWNSTREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ STACHELSKI
4 follow-up statements
863 WGUS65 KVEF 300940 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 240 AM PDT THU JUL 30 2015 ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF SOUTHEAST CALIFORNIA AND CLARK COUNTY NEVADA TODAY... .MONSOONAL MOISTURE ALONG WITH A DISTURBANCE IN THE ATMOSPHERE MOVING NORTHWEST ACROSS SOUTHERN CALIFORNIA TODAY WILL HELP TO TRIGGER SHOWERS AND THUNDERSTORMS. ANY STRONGER OR SLOWER MOVING THUNDERSTORM ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. CAZ519>526-NVZ019-022-301745- /O.CON.KVEF.FF.A.0004.150730T1000Z-150731T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-SPRING MOUNTAINS- RED ROCK CANYON-SOUTHERN CLARK COUNTY- 240 AM PDT THU JUL 30 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST CALIFORNIA... CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT...EASTERN SIERRA SLOPES...MORONGO BASIN...OWENS VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN SOUTHERN NEVADA...SOUTHERN CLARK COUNTY AND THE SPRING MOUNTAINS-RED ROCK CANYON. * THROUGH THIS EVENING. * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST CALIFORNIA AND FAR SOUTHERN NEVADA ON THURSDAY ESPECIALLY FROM THE MID-MORNING HOURS INTO THE EARLY EVENING HOURS. * ANY STRONGER OR SLOWER MOVING THUNDERSTORMS COULD UNLEASH 1 TO 2 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN AN HOUR OR LESS. THIS COULD LEAD TO FLASH FLOODING ESPECIALLY IF IT FALLS OVER ANY LOW LYING AREAS OR IN A WASH OR CANYON THAT QUICKLY MOVES WATER TO A LOWER AREA. * IMPACTS...ROADS COULD BE CLOSED DUE TO WATER FLOWING OVER THEM AS WELL AS MUD AND ROCKS WASHING ONTO THEM. ROADWAY PAVEMENT MAY BE WASHED AWAY. SOME DIRT AND SECONDARY GRAVEL ROADS COULD BE WASHED OUT. RAPID RISES IN WASHES COULD ALSO OCCUR LEADING TO FLASH FLOODING DOWNSTREAM. ANY BURN AREAS...SUCH AS THE CARPENTER 1 BURN AREA ON MT CHARLESTON...COULD ALSO SEE DEBRIS FLOWS TAKE PLACE IF HEAVY RAIN FALLS ON OR RUNS ONTO THE BURNED LANDSCAPE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ STACHELSKI
330 WGUS65 KVEF 301629 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 929 AM PDT THU JUL 30 2015 ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF SOUTHEAST CALIFORNIA AND CLARK COUNTY NEVADA TODAY... .MONSOONAL MOISTURE ALONG WITH A DISTURBANCE IN THE ATMOSPHERE MOVING NORTHWEST ACROSS SOUTHERN CALIFORNIA TODAY WILL HELP TO TRIGGER SHOWERS AND THUNDERSTORMS. ANY STRONGER OR SLOWER MOVING THUNDERSTORM ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. AZZ002-003-CAZ527-310300- /O.EXA.KVEF.FF.A.0004.000000T0000Z-150731T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 929 AM PDT THU JUL 30 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. IN SOUTHEAST CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. * UNTIL 8 PM PDT /8 PM MST/ THIS EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF SOUTHERN MOHAVE COUNTY BY EARLY AFTERNOON THEN AND MOVE WEST INTO THE COLORADO RIVER VALLEY LATER THIS AFTERNOON AND EVENING. * ANY STRONGER OR SLOWER MOVING THUNDERSTORMS COULD UNLEASH 1 TO 2 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN AN HOUR OR LESS. THIS COULD LEAD TO FLASH FLOODING ESPECIALLY IF IT FALLS OVER ANY LOW LYING AREAS OR IN A WASH OR CANYON THAT QUICKLY MOVES WATER TO A LOWER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ519>526-NVZ019-022-310300- /O.CON.KVEF.FF.A.0004.000000T0000Z-150731T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-SPRING MOUNTAINS- RED ROCK CANYON-SOUTHERN CLARK COUNTY- 929 AM PDT THU JUL 30 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST CALIFORNIA... CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT...EASTERN SIERRA SLOPES...MORONGO BASIN...OWENS VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN SOUTHERN NEVADA...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * UNTIL 8 PM PDT THIS EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST CALIFORNIA AND FAR SOUTHERN NEVADA TODAY ESPECIALLY FROM THE MID-MORNING HOURS INTO THE EARLY EVENING HOURS. * ANY STRONGER OR SLOWER MOVING THUNDERSTORMS COULD UNLEASH 1 TO 2 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN AN HOUR OR LESS. THIS COULD LEAD TO FLASH FLOODING ESPECIALLY IF IT FALLS OVER ANY LOW LYING AREAS OR IN A WASH OR CANYON THAT QUICKLY MOVES WATER TO A LOWER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BP
279 WGUS65 KVEF 302151 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 251 PM PDT THU JUL 30 2015 ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND CLARK COUNTY NEVADA THROUGH THIS EVENING... .MONSOONAL MOISTURE ALONG WITH SEVERAL DISTURBANCES IN THE ATMOSPHERE MOVING NORTH THROUGH CENTRAL CALIFORNIA AND CENTRAL ARIZONA WILL HELP TO TRIGGER SHOWERS AND THUNDERSTORMS INTO THIS EVENING. ANY STRONGER OR SLOWER MOVING THUNDERSTORM ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. AZZ002-003-CAZ519>527-NVZ019-022-310300- /O.CON.KVEF.FF.A.0004.000000T0000Z-150731T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- SPRING MOUNTAINS-RED ROCK CANYON-SOUTHERN CLARK COUNTY- 251 PM PDT THU JUL 30 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. IN SOUTHEAST CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT...EASTERN SIERRA SLOPES...MORONGO BASIN...OWENS VALLEY...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN SOUTHERN NEVADA...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * UNTIL 8 PM PDT /8 PM MST/ THIS EVENING * THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF SOUTHEAST CALIFORNIA AND FAR SOUTHERN NEVADA INTO THIS EVENING. * ANY STRONGER OR SLOWER MOVING THUNDERSTORMS COULD UNLEASH 1 TO 2 INCHES OF RAINFALL. THIS COULD LEAD TO FLASH FLOODING ESPECIALLY IF IT FALLS OVER ANY LOW LYING AREAS OR IN A WASH OR CANYON THAT QUICKLY MOVES WATER TO A LOWER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BP
517 WGUS65 KVEF 310258 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 758 PM PDT THU JUL 30 2015 ...FLASH FLOOD WATCH WILL EXPIRE... AZZ002-003-CAZ519>527-NVZ019-022-310400- /O.EXP.KVEF.FF.A.0004.000000T0000Z-150731T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- SPRING MOUNTAINS-RED ROCK CANYON-SOUTHERN CLARK COUNTY- 758 PM PDT THU JUL 30 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING. ALTHOUGH SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF THE AREA...THE THREAT FOR WIDESPREAD HEAVY RAINFALL PRODUCING THUNDERSTORMS HAS ENDED FOR TONIGHT. THEREFORE THE WATCH WILL BE ALLOWED TO EXPIRE. BE ALERT IN SOME AREAS AS DEBRIS FROM EARLIER STORMS MAY STILL EXIST ON SOME ROADS AND SOME ROADS DID SEE DAMAGE EARLIER TODAY WHICH MAY NOT BE CLEANED UP FULLY. $$ STACHELSKI
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 6:51 PM PDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 29, 6:51 PM PDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 651 PM PDT WED JUL 29 2015 .SYNOPSIS...MOISTURE WILL SPREAD FURTHER NORTH THURSDAY ALLOWING FOR SHOWERS AND THUNDERSTORMS TO RETURN TO PARTS OF THE SOUTHERN GREAT BASIN DURING THE AFTERNOON AND EVENING HOURS. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER FROM FRIDAY INTO NEXT MONDAY THEN BEGIN TO DECREASE IN MOST AREAS ON TUESDAY AND WEDNESDAY AS DRIER AIR MOVES BACK IN. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE WEEKEND WARMING TO SLIGHTLY ABOVE NORMAL EARLY NEXT WEEK. && .UPDATE...THE SAN BERNARDINO COUNTY DESERTS REMAIN THE MOST ACTIVE PART OF THE AREA AT THIS TIME AT SEVERAL SHORT-FUSED WARNINGS HAVE BEEN ISSUED FOR THIS AREA. AS A RESULT, BASED ON THE LATEST RADAR TRENDS, I INCREASED POPS FOR THE REST OF THIS EVENING FOR AREAS FROM THE MOJAVE NATIONAL PRESERVE WEST TOWARD FORT IRWIN. SOUTHERN SAN BERNARDINO COUNTY IS GETTING A BREAK IN MANY AREAS AS WATER VAPOR SHOWS SOME DRIER AIR ALOFT WORKING ON IN, HOWEVER, THIS MAY HELP TO TRIGGER CONVECTION ON THE DIFFERENTIAL MOISTURE BOUNDARY. ACROSS SOUTHERN MOHAVE COUNTY, MAINLY LIGHT TO MODERATE RAIN SHOWERS WERE MOVING NORTH, THOUGH THUNDER CANNOT BE DISCOUNTED HERE. POPS WERE LEFT ALONE IN MOHAVE COUNTY. POPS WERE ALSO BUMPED UP A TAD IN SOUTHERN INYO COUNTY MAINLY WEST OF SHOSHONE AS ACTIVITY FROM SAN BERNARDINO COUNTY MAY DRIFT INTO THIS AREA AND THE LEADING PUSH OF BETTER MOISTURE WAS ALSO HELPING TO TOUCH OFF SOME SHOWERS AND THUNDERSTORMS. && .PREVIOUS DISCUSSION... ISSUED AT 240 PM PDT WED JUL 29 2015 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. THUNDERSTORMS INITIATED OVER THE HIGHER TERRAIN OF THE MOJAVE NATIONAL PRESERVE IN NORTHEAST SAN BERNARDINO COUNTY SHORTLY AFTER NOON. ALSO MONITORING STORMS IN THE WESTERN MOJAVE DESERT AROUND BARSTOW. CONFIDENT THAT A FEW THUNDERSTORMS WILL MAKE IT AS FAR NORTH AS SOUTHERN CLARK COUNTY THEN DISSIPATE IN THE EARLY EVENING AS THEY ENCOUNTER LESS MOISTURE. LEFT POPS OUT LAS VEGAS VALLEY BUT WILL BE MONITORING THE POTENTIAL OF ANY OUTFLOW WIND COMING FROM THOSE STORMS TO OUR SOUTH. A FEATURE OF INTEREST IS AN INVERTED TROUGH OVER THE LOWER COLORADO RIVER VALLEY WHICH IS FORECAST TO PIVOT WEST ACROSS SOUTHERN CALIFORNIA TONIGHT. THIS SHOULD KEEP AT LEAST A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS GOING WELL PAST MIDNIGHT IN SAN BERNARDINO COUNTY. MODELS FORECAST THE REMAINING CONVECTION ACROSS SOUTHERN CLARK COUNTY AND SOUTHERN MOHAVE COUNTY TO DISSIPATE THIS EVENING. THURSDAY. A LOBE OF VORTICITY ASSOCIATED WITH INVERTED TROUGH WILL BE MOVING NORTHWEST OVER INYO COUNTY. DEEPER MOISTURE OVER THE MOJAVE DESERT EXPECTED TO SHIFT FURTHER NORTH INTO THE SOUTHERN GREAT BASIN. CONVECTION WILL BE TIED MAINLY TO THE HIGHER TERRAIN BUT CAN NOT RULE OUT A SHOWER OR THUNDERSTORM MAKING IT INTO LAS VEGAS TOMORROW EVENING. FRIDAY AND SATURDAY. THE WEAK UPPER LOW NEAR SOUTHERN BAJA WILL FINALLY OPEN UP AND MOVE NORTHWARD ACROSS THE SOUTHERN CALIFORNIA FRIDAY/FRIDAY NIGHT WHICH AGAIN COULD HELP FOCUS CONVECTION OVER THE HIGHER TERRAIN OF SOUTHERN CALIFORNIA. MODELS STARTING TO SHOW A DRIER AND MORE STABLE AIR MASS MOVING IN BEHIND THIS FEATURE SATURDAY. DID NOT DECREASE POPS WITH THIS PACKAGE BUT IF THAT TREND CONTINUES WE COULD START LOWERING POPS IN THE WESTERN AREAS. .LONG TERM...SUNDAY THROUGH WEDNESDAY. IT IS LOOKING LIKE A LOW GRADE MONSOON PATTERN FOR THIS PERIOD. HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS REGION SUNDAY WILL KEEP A SOUTHERLY FLOW OVER THE AREA AND ENOUGH MOISTURE AND INSTABILITY FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS AREA WIDE. THE MODELS DO NOT REALLY SHOW MUCH OF A SHIFT IN THE HIGH CENTER WITH TIME BUT THEY ARE HINTING AT THE FLOW MAYBE BECOMING MORE SOUTHWESTERLY WITH SOME DRYING ACROSS THE WESTERN PART OF THE FORECAST AREA WITH TIME. SINCE THE GFS AND ECMWF ARE BOTH SHOWING THIS TREND I WENT AHEAD AND LOWERED POPS A TOUCH IN THE WEST SUNDAY AND MONDAY AND LOWERED POPS A BIT MORE FOR TUESDAY AND WEDNESDAY. IF YOU BELIEVE THE MODELS THERE MAY NOT BE ANY THUNDERSTORMS IN THE CWA BY TUESDAY BUT AS WE HAVE MENTIONED BEFORE...THE MODELS FREQUENTLY GET TOO AGGRESSIVE FLUSHING MOISTURE OUT THIS TIME OF YEAR. SO I KEPT A SLIGHT CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY FOR MAINLY MOHAVE AND LINCOLN COUNTIES AND THE HIGHER TERRAIN OF CLARK COUNTY. I KEPT TEMPERATURES CLOSE TO OR JUST SLIGHTLY ABOVE NORMAL FOR THE LONG TERM WHICH IS CLOSE TO THE GFS MEX GUIDANCE. I AM NOT READY TO BUY THE SIGNIFICANT WARMING INDICATED BY THE ECE GUIDANCE WHICH HAS TEMPERATURES 5 PLUS DEGREES ABOVE NORMAL SUNDAY THROUGH TUESDAY. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS WILL STAY SOUTH OF LAS VEGAS BUT MAY AFFECT THE DAGGETT APPROACH CORRIDORS. CONFIDENCE LOW IN OUTFLOW WIND FROM THOSE STORMS AFFECTING LAS VEGAS TERMINALS BUT IT DOES BEAR MONITORING. EASTERLY COMPONENT WILL TRANSITION SOUTHERLY OVERNIGHT WITH SPEEDS LESS THAN 10 KTS. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY OVER THE MOUNTAINS MOSTLY WEST AND SOUTH OF LAS VEGAS. BEATTY, DAGGETT AND PEACH SPRINGS CORRIDORS WILL BE IMPACTED BY THUNDERSTORMS. ANY OUTFLOW FROM STORMS WILL BE CLOSELY MONITORED. THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS MAINLY OVER THE HIGHER TERRAIN IN AREAS SOUTH OF A KNID-KIGM LINE WITH SCT- BKN CLOUDS AVERAGING AOA 10-12K FEET TONIGHT. LOWER CIGS AND GUSTY WINDS POSSIBLE NEAR STRONGER STORMS. MOSTLY CLEAR NORTH OF A KNID- KIGM LINE. ON THURSDAY THE CHANCE OF THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN SPREAD FURTHER NORTH INTO INYO COUNTY AND SOUTHERN NEVADA. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...STACHELSKI SHORT TERM/AVIATION...PIERCE LONG TERM...HARRISON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 29, 3:42 PM PDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
342 PM PDT WED JUL 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD 2 E LANDERS 34.27N 116.35W
07/29/2015 SAN BERNARDINO CA FIRE DEPT/RESCUE
WATER FLOWING AT DEPTH OF 1 FOOT OVER RECHE
RD AT SUNNY VISTA.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 29, 4:24 PM PDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
424 PM PDT WED JUL 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLASH FLOOD 4 NNW TWENTYNINE PALMS 34.19N 116.09W
07/29/2015 SAN BERNARDINO CA LAW ENFORCEMENT
ROADWAY FLOODED. DEBRIS BEGINNING TO GATHER
IN ROADWAY.
&&
TLLocal storm report, Jul 29, 5:32 PM PDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
532 PM PDT WED JUL 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM DUST STORM 4 ENE FORT IRWIN 35.28N 116.63W
07/29/2015 SAN BERNARDINO CA AWOS
VISIBILITY DROPPED TO 1/16 OF A MILE AT 455
PM PDT WITH BLOWING DUST.
&&
SCLocal storm report, Jul 29, 7:08 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
708 PM PDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST BICYCLE LAKE AIRFIELD 35.28N 116.62W
07/29/2015 M60.00 MPH SAN BERNARDINO CA AWOS
BICYCLE LAKE AIRFIELD MEASURED SUSTAINED WINDS FROM THE
EAST AT 46 MPH WITH A GUST OF 60 MPH.
&&
STACHELSKILocal storm report, Jul 29, 7:39 PM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
739 PM PDT WED JUL 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM FLASH FLOOD 20 SE FORT IRWIN 35.05N 116.44W
07/29/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS THAT WATER CONTINUES TO FLOW
ACROSS I-15. NORTHBOUND TRAFFIC NOW STOPPED.
BRIDGE AT MILE MARKER 110 MAY FAIL DUE TO
RUNNING FLOOD WATER. THE SIDE OF THE ROADWAY
IS ALSO WASHED AWAY.
0624 PM FLASH FLOOD 20 SE FORT IRWIN 35.05N 116.44W
07/29/2015 SAN BERNARDINO CA LAW ENFORCEMENT
FLOOD WATERS 2-3 FEET DEEP RUNNING ACROSS
SOUTHBOUND I-15. TRAFFIC STOPPED.
&&
NWS LAS VEGAS NV
IRIS SYSTEMThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:03 PM PDT | Dust Storm Warning | VEF | San Bernardino | 3 hr |
| Jul 29, 5:06 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 29, 5:49 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 41 min |
| Jul 29, 6:11 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 29, 6:26 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 29, 7:27 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 1:13 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 2:29 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 3:02 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 58 min |
| Jul 30, 3:20 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 55 min |
| Jul 30, 3:28 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 4:29 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 1:34 PM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
| Jul 30, 1:46 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Watches in California, 2015Flash Flood Watches in Nevada, 2015Flash Flood Watches in Arizona, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.